Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
clpersonal

Hyperpigmentation after TCA peel!!!! help!!

Recommended Posts

Posted

I did a 12.5% TCA complex peel from julie on my stomach because i had some small brown marks to remove. I applied many layers of the peel because the marks were quite dark and i wanted the peel to go deeper. Anyhow, the skin turned brown and came off 6 days later. But to my HORROR, the skin beneath isn't light pink! It turned out to be darker than it was before!!! The worse thing is, when i applied the tca on those brown marks, the tca spread over the mark and after the skin peeled off, i am left with a larger brown patch than i had before i did the peel! What is happening?? I've totally ruined my body! It looks horrendous, because i am so fair, this brown patch is very very obvious and there is no way makeup is goin to cover this. I wont be able to wear my bikinis anymore! cry.gifcry.gifcry.gif

I need help now!!! Why is it i don't get the light pink color everyone is talking about? instead, i get darker brown skin?? ARGH....i'm wondering if i should go to the derm for a phenol peel instead. I'm soooo desperate right now!

Share this post


Link to post
Share on other sites
Posted

I'm so sorry to hear that this has happened to you. I'm afraid I can't offer very much advice, as I have never undertaken a TCA peel.

However, if this mark is particularly serious and doesn't seem to be healing, I would go to your dermatologist and explain. It's difficult to offer advice without actually seeing the mark you're speaking of.

For the moment, the best advice I could offer would be to keep the mark extremely well moisturised, and perhaps consider using the amino-plex spray on the mark, if you have any. This may help speed healing.

Good luck - I hope someone else can offer you better advice than me. (sorry!)

Share this post


Link to post
Share on other sites
Posted
I'm so sorry to hear that this has happened to you. I'm afraid I can't offer very much advice, as I have never undertaken a TCA peel.

However, if this mark is particularly serious and doesn't seem to be healing, I would go to your dermatologist and explain. It's difficult to offer advice without actually seeing the mark you're speaking of.

For the moment, the best advice I could offer would be to keep the mark extremely well moisturised, and perhaps consider using the amino-plex spray on the mark, if you have any. This may help speed healing.

Good luck - I hope someone else can offer you better advice than me. (sorry!)

Share this post


Link to post
Share on other sites
Posted
Hyperpigmentation can definately occur after a TCA peel. But dont worry, it WILL usually go away with treatment.  You will likely need to start using retin-A/ hydroquinone or a product Triluma (which has those ingrediants plus a low dose steroid in it). You need to see a derm or a plastic surgeon to get a Rx for these products.

On a side note, I am just amazed at how many people on here want to do  at home treatments with products like TCA. These were not meant to be done by untrained people. Can it sometimes be done safely at home?  Sure it can. But why take the risk. At the doses people use at home, I suspect little improvement in scarring will be seen by most, but complications will definately be seen in some.

I know cost is an issue, but leave medical care to doctors!  I am a plastic surgeon, but have never solicited business on here, and have turned down personal e-mails asking where I am located. I just don't want people to cause more problems for themself than they started with.

Be patient, stay OUT of the sun, and see a doctor.

Share this post


Link to post
Share on other sites
Posted
Thanks for your advice. If i consistently use a 4% hydroquinone product with AHA/retin-a, how long will it take for it to fade? Should i do another tca peel a few wks later to see if it helps to improve the situation?

Share this post


Link to post
Share on other sites
Posted

If you havent used sunscreen on the dark brown layer of skin until if peeled off, that might be the reason your skin turned dark. It happened to me when I had a TCA peel on my arm and didnt use any sunscreen hoping that t-shirts would be fine to go out. Then I found out that white shirts are only SPF 4. So, if anyone that had a TCA wants to go out in the sun, they HAVE to use a strong sunscreen, even when using clothes.

Like every hyperpigmentation on the skin, its unlikely to be permanent. The right treatment should help you, even another correctly done peel, but you should wait a month or so.

hope it helps,

Thiago

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a New Account

Sign in

Already have an account? Sign in here.

Sign In Now

×